Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 15, 2000, 3:30 AM CDT for Nevada County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 3:30 AM CDT (08:30 UTC)
- Expired
- Jun 15, 2000, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nevada County, AR
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 150834 FFWSHV ARC099-151230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NEVADA COUNTY IN ARKANSAS * UNTIL 730 AM CDT * AT 330 AM CDT...AREA LAW ENFORCEMENT REPORTED FLOODING OCCURRING ACROSS NEVADA COUNTY. HIGHWAYS 24 AND 53 ARE BEING CLOSED DUE TO HIGH WATER. THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE CONTINUING FOR AT LEAST THE NEXT COUPLE HOURS ACROSS NEVADA COUNTY...WHICH WILL CAUSE ADDITIONAL FLOODING TO OCCUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... NEVADA COUNTY IN ARKANSAS UNTIL 730 AM CDT. LAT...LON 3389 9345 3346 9347 3332 9033 3386 9033
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:07 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 15, 3:07 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 AM CDT THU JUN 15 2000 BROAD UPPER TROF TO REMAIN OVER CENTRAL U.S. THROUGH THE PERIOD. AFTER SHORT WAVE LIFTS NORTHEAST THIS MORNING...A WEAK SHEAR AXIS WILL REMAIN OVER THE REGION TODAY AND FRIDAY. IN ADDITION AN UPPER LOW MOVES NORTH OUT OF THE GULF AND INTO THE REGION ON FRIDAY. SO WILL NEED TO CONTINUE SOME POPS THROUGH THE PERIOD...AS AIRMASS WILL REMAIN MOIST...UNSTABLE AND UNCAPPED. OLD BOUNDARY OR OUTFLOW BOUNDARY APPEARS TO EXTEND FROM PBF TO TYR TO SJT. STORMS THAT ARE CURRENTLY IN PROGRESS NORTH OF THIS BOUNDARY...SHOULD END DURING THE MORNING...AS UPPER JET PULLS NORTHEAST AND AWAY FROM THE REGION. UNTIL THEN WILL PROBABLY NEED TO MENTION HEAVY RAIN OVER THE NORTH THIS MORNING. WILL SEE HOW TREND IS GOING AT ISSUANCE TIME. IV SHV 89/74/90/73 3222 MLU 88/73/88/74 3222 TXK 85/73/87/72 6122 TYR 87/74/88/73 3222 LFK 88/72/89/73 3232 .SHV...NONE.
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.